Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Riesz bases, Meyer’s quasicrystals, and bounded remainder sets

Authors: Sigrid Grepstad and Nir Lev
Journal: Trans. Amer. Math. Soc. 370 (2018), 4273-4298
MSC (2010): Primary 42C15, 52C23, 11K38
Published electronically: February 28, 2018
MathSciNet review: 3811528
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider systems of exponentials with frequencies belonging to simple quasicrystals in $\mathbb {R}^d$. We ask if there exist domains $S$ in $\mathbb {R}^d$ which admit such a system as a Riesz basis for the space $L^2(S)$. We prove that the answer depends on an arithmetical condition on the quasicrystal. The proof is based on the connection of the problem to the discrepancy of multi-dimensional irrational rotations, and specifically, to the theory of bounded remainder sets. In particular it is shown that any bounded remainder set admits a Riesz basis of exponentials. This extends to several dimensions (and to the non-periodic setting) the results obtained earlier in dimension one.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42C15, 52C23, 11K38

Retrieve articles in all journals with MSC (2010): 42C15, 52C23, 11K38

Additional Information

Sigrid Grepstad
Affiliation: Institute of Financial Mathematics and Applied Number Theory, Johannes Kepler University, 4040 Linz, Austria
Address at time of publication: Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway
MR Author ID: 1047019

Nir Lev
Affiliation: Department of Mathematics, Bar-Ilan University, Ramat-Gan 52900, Israel
MR Author ID: 760715

Keywords: Riesz basis, quasicrystal, cut-and-project set, bounded remainder set
Received by editor(s): May 27, 2016
Received by editor(s) in revised form: November 21, 2016
Published electronically: February 28, 2018
Additional Notes: The first author was supported by the Austrian Science Fund (FWF), Project F5505-N26, which is a part of the Special Research Program “Quasi-Monte Carlo Methods: Theory and Applications”
The second author was partially supported by the Israel Science Foundation grant No. 225/13
Article copyright: © Copyright 2018 American Mathematical Society